MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA ACTIVA; implanted subcortical electrical Stimulator (motor disorders)

MEDTRONIC PUERTO RICO VILLALBA ACTIVA; implanted subcortical electrical Stimulator (motor disorders)
Model Number 3708660
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hypersensitivity/Allergic reaction (1907); Anaphylactoid / Anaphylaxis (2218); Insufficient Information (4580)
Date of Event 01/08/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient wanted to know if any of the implanted components contain nickel as they have a severe nickel allergy.Agent reviewed that the implantable neurostimulator (ins) does not contain nickel.Agent reviewed that one of the extension materials (stainless steel) contains nickel that only makes contact with the body during the implant procedure.Agent reviewed that one of the lead materials (mp35n) contains nickel that contacts human tissue.It was at this point that the patient reported that they have had severe migraines ever since the leads were implanted.The patient stated that they have had spontaneous anaphylactic reactions and massive mast cell issues that have gotten increasingly worse since the leads were implanted.The patient stated that they have been completely disabled since the leads were implanted because of the migraines, and they had to stop working.The patient stat ed that their whole health declined and they have other health issues as well that they think might be related to this event.The patient noted that their health issues have completely ruined their life and alleged that the nickel in the leads was responsible for their suffering.The patient mentioned that they have spoken with a lot of other dbs patients who got severe migraines after they were implanted, and they think those patients could potentially have a nickel allergy as well.The patient was very frustrated because their surgeon had assured them there was no nickel in any of the implanted components prior to implant date.The patient mentioned that at one point their managing hcp told them that explanting the leads could potentially cause brain damage due to how long the leads have been implanted.The patient asked what they should do about this situation.The patient was redirected to their healthcare provider to further address the issue.Additional information received from hcp indicating that cause of the reaction remains unknown, and resolution of this issue remains unknown.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 3387s-40, lot# va0p406, implanted: (b)(6) 2015, product type: lead.Product id: 3387s-40, lot# va0psrb, implanted: (b)(6) 2015, product type: lead.Product id: 3708660, lot# serial# (b)(6), implanted: (b)(6) 2015, product type: extension.Product id: 37612 lot# serial# (b)(6), implanted: (b)(6) 2019, product type: implantable neurostimulator.Section d information references the main component of the system.Other relevant device(s) are: product id: 3387s-40, serial/lot #: (b)(6), ubd: 22-jul-2017, udi#: (b)(4).Product id: 3387s-40, serial/lot #: (b)(6), ubd: 27-aug-2017, udi#: (b)(4) ; product id: 3708660, serial/lot #: (b)(6), ubd: 24-jul-2018, udi#:(b)(4).Product id: 37612, serial/lot #: (b)(6), ubd: 14-feb-2020, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
implanted subcortical electrical Stimulator (motor disorders)
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23728773
Report Number2649622-2025-34047
Device Sequence Number10216175
Product Code MRU
UDI-Device Identifier00613994749116
UDI-Public(01)00613994749116(17)181105
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2018
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/05/2025
Date Device Manufactured11/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Disability; Other;
Patient Age29 YR
Patient SexFemale